MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM

KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM
Model Number 27034FK
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the jaws of forceps no longer close properly.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the investigation was completed on january 22,2026.During the examination of the article 27034fk from batch tl01, several abnormalities were detected that indicate improper handling and processing.At the distal end of the instrument, significant contamination and discolouration can be seen.Particularly in the area of the joints and on the loosened tie rod, residues are visible that indicate insufficient or incorrect reprocessing.Such residues can potentially lead to a weakening of the material and negatively affect the functionality of the instrument.The gripping parts show typical signs of thermal stress in the form of heat discolouration.These discolourations indicate that the instrument was exposed to temperatures that exceed the permissible range.Such stress can also contribute to a weakening of the material, especially in the tie rod.In addition, mechanical damage is visible in the jaw section of the instrument, which indicates the application of excessive force.This excessive force could have caused the loosening or detachment of the tie rod, which ultimately led to the failure of the forceps.All the factors mentioned - contamination, thermal discolouration and mechanical damage - are described in the ifu and in the reprocessing instructions.These documents clearly explain how such damage can be avoided.It can therefore be assumed that the present defect is due to an application error or user error.E.G.Ifu: 97000183 v2.0 - 10/2017 page 3: "warning: risk of injury: incorrectly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no unintentional rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient." "warning: risk of injury: overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original position." ifu: 97000183 v2.0 - 10/2017 page 4: "warning: risk of injury: incorrect application of medical instruments poses a risk of injury for patients.Users of medical instruments must have an appropriate medical qualification and be acquainted with the application.Caution: when preparing and using solutions, follow the chemical manufacturer's instructions, paying close attention to proper concentration, exposure time and service life.Prolonged immersion and incorrect concentration may result in damage.Bear in mind the microbiologic range of action of the chemicals used.Caution: danger of damage to medical devices: the use of chemicals which have not been approved by karl storz or chemical manufacturers may cause damage to the medical devices.Only use chemicals approved for the medical device for reprocessing.Ifu: 97000183 v2.0 - 10/2017 page 6: "machine cleaning and disinfection the following methods for machine decontamination have been validated and approved subject to compliance with the process parameters described in the manual 'cleaning, disinfection, care and sterilization of karl storz instruments': machine cleaning/thermal disinfection thermal disinfection is preferred.The relevant national requirements and the a value must be taken into account when using this method.The selection of a suitable slide-in tray or instrument holder, which should ensure that the medical device is thoroughly rinsed out or through, must take place in consultation with the manufacturer of the device." reprocessing instructions: 27034fk_en_v48.1_03-2023_ri_ce "10 visual inspection check products for the following points: visible soiling, damage and corrosion, completeness, dryness.2.Subject any products displaying visible soiling to another complete cleaning and disinfection process.Discard damaged and corroded medical devices.Discard incomplete medical devices or replace missing parts.Dry the product by hand if necessary." "13.1 functional check if the device does not fulfill one of the points listed below or if damage can be identified, see chapter 'maintenance, repair, servicing and disposal' in the instructions for use.The following tests must be carried out to detect functional limitations: check the surface of the product for mechanical integrity and changes.Check the labeling for legibility.Check the product for mechanical integrity.4.Check the mobility of all mobile components, if necessary, once the components have been assembled in the case of products that can be dismantled.Check whether the end positions of the application part are reached.Check the fastening element for damage.Check whether the fastening element is suitable for the anticipated load to which it will be exposed by the intended application." the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FOREIGN BODY FORCEPS, 40 CM
Common Device Name
FOREIGN BODY FORCEPS, 40 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21981435
Report Number9610617-2025-00801
Device Sequence Number8480065
Product Code OCZ
UDI-Device Identifier04048551075210
UDI-Public04048551075210
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27034FK
Device Catalogue Number27034FK
Device Lot NumberTL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown